Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 8, 2014, 7:29 PM EDT for Decatur County, Grady County, Seminole County, Georgia; Gadsden County, Jackson County, Florida. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 8, 2014, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Jackson County, FL, Decatur County, GA, Grady County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 43 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:29 PM EDT | TSTM WND DMG | 5 N Chattahoochee, GA | TREE DOWN ON SEMINOLE SHORES DRIVE. |
| Jun 8, 7:49 PM EDT | TSTM WND DMG | 1 Nne Quincy, FL | TREE DOWN ON C AND E FARM ROAD. |
| Jun 8, 7:49 PM EDT | TSTM WND DMG | 3 Nne Amsterdam, GA | TREES DOWN ON STATE ROAD 262. |
| Jun 8, 7:54 PM EDT | TSTM WND DMG | 4 Ene Quincy, FL | TREE DOWN ON POST PLANT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS52 KTAE 082329
SVRTAE
FLC039-063-GAC087-131-253-090015-
/O.NEW.KTAE.SV.W.0129.140608T2329Z-140609T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GADSDEN COUNTY IN FLORIDA...
EASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF MARIANNA...
DECATUR COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF BAINBRIDGE...
SOUTHWESTERN GRADY COUNTY IN SOUTHWEST GEORGIA...
SEMINOLE COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF DONALSONVILLE...
* UNTIL 815 PM EDT/715 PM CDT/
* AT 726 PM EDT/626 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF WEST BAINBRIDGE TO 6
MILES NORTHEAST OF CHATTAHOOCHEE TO 13 MILES WEST OF
CHATTAHOOCHEE...AND MOVING SOUTHEAST AT 45 MPH. THESE STORMS HAVE
HAD A HISTORY OF PRODUCING DAMAGE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUINCY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3098 8454 3084 8427 3064 8430 3057 8438
3047 8441 3046 8450 3040 8464 3044 8471
3046 8471 3047 8478 3052 8478 3054 8488
3061 8489 3061 8500 3080 8528 3106 8490
TIME...MOT...LOC 2329Z 305DEG 38KT 3091 8469 3073 8473
3064 8503
$$
15-HARRIGAN2 follow-up statements
637
WWUS52 KTAE 082351
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
751 PM EDT SUN JUN 8 2014
FLC063-GAC253-090002-
/O.CAN.KTAE.SV.W.0129.000000T0000Z-140609T0015Z/
SEMINOLE GA-JACKSON FL-
651 PM CDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON AND SEMINOLE
COUNTIES IS CANCELLED...
LAT...LON 3081 8429 3080 8427 3070 8429 3067 8431
3064 8430 3058 8439 3047 8442 3046 8450
3047 8463 3061 8489 3070 8486 3076 8486
3080 8479 3091 8474
TIME...MOT...LOC 2352Z 305DEG 38KT 3077 8446 3059 8450
3050 8480
$$
FLC039-GAC087-131-090015-
/O.CON.KTAE.SV.W.0129.000000T0000Z-140609T0015Z/
GRADY GA-DECATUR GA-GADSDEN FL-
751 PM EDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR GADSDEN...SOUTHERN DECATUR AND SOUTHWESTERN GRADY COUNTIES...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ATTAPULGUS TO LITTMAN TO
SYCAMORE...MOVING SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
REST...FLORENCE...JAMIESON...AMSTERDAM...FREEMONT...NICKLEVILLE...
HINSON...SCOTLAND...HAVANA...WETUMPKA...DARSEY...CALVARY...GIBSON...
RENO...CONCORD AND MIDWAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3081 8429 3080 8427 3070 8429 3067 8431
3064 8430 3058 8439 3047 8442 3046 8450
3047 8463 3061 8489 3070 8486 3076 8486
3080 8479 3091 8474
TIME...MOT...LOC 2352Z 305DEG 38KT 3077 8446 3059 8450
3050 8480
$$
15-HARRIGAN472
WWUS52 KTAE 090005
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
805 PM EDT SUN JUN 8 2014
FLC039-GAC087-131-090016-
/O.EXP.KTAE.SV.W.0129.000000T0000Z-140609T0015Z/
GRADY GA-DECATUR GA-GADSDEN FL-
805 PM EDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR GADSDEN...SOUTHERN DECATUR AND
SOUTHWESTERN GRADY COUNTIES WILL EXPIRE AT 815 PM EDT...
LAT...LON 3081 8429 3080 8427 3070 8429 3067 8431
3064 8430 3058 8439 3047 8442 3046 8450
3047 8463 3061 8489 3070 8486 3076 8486
3080 8479 3091 8474
TIME...MOT...LOC 0006Z 305DEG 38KT 3068 8432 3050 8436
3042 8466
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:24 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 8, 3:24 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT Sun Jun 8 2014 .Near Term [Through Tonight]... Storms will continue to develop and increase in intensity this afternoon. Modified KTAE sounding yields very high surface based instability in excess of 3500 J/kg. SPC mesoanalysis shows this number as high as 5000 J/kg. In addition to the sea breeze front, residual outflow boundaries will serve as triggers for additional convection. SPC has issued a severe thunderstorm watch for most of the area through 10 pm ET. Damaging winds and hail will be the primary threats. Although we are missing some of the most recent CAM runs, the most recently available data keep the upstream MCS over Arkansas north of the region overnight. .Short Term [Monday Through Tuesday Night]... Weak ridging and somewhat drier air will build into the region by Monday from the SW and result in a break of the afternoon thunderstorms that we've been seeing the past few days. Expect Monday to be mostly sunny with highs in the mid 90s, with a few locations reaching the upper 90s. Heat indicies should generally stay in the lower 100s as afternoon dewpoints should benefit from the drier air mixing in, keeping these values in the mid to upper 60s. A similar pattern for Tuesday is expected, though the ridging will become less established late in the day as a mid level trough begins to approach from the west. The drier air though should be the primary limiting factor to afternoon convection. Temperatures will still be warm in the mid 90s most sites. .Long Term [Wednesday Through Sunday]... The long term will be an active period for our region as the longwave pattern features a strong Atlantic ridge to our east, and and a strong ridge over Mexico. As is the case in this regime the forecast area will be under deep layer south to southwesterly flow on the east side of an upper level trough. Through the period, this trough will slowly slide east through the area. The abundant moisture, in addition to good instability and the seabreeze, will lead to above average rainfall through at least Friday evening. After Friday, the models begin to diverge with the GFS trying to dry things out and the Euro keeping conditions near climatology for our area. Decided to choose the Euro solution and this will keep our POPs elevated through Sunday night. && .Aviation... [Through 18Z Monday] Scattered convection will continue to develop this afternoon and any of the terminals could experience a thunderstorm. MVFR conditions are expected with any convection, although a brief period of IFR cannot be ruled out in heavier showers. MVFR ceilings are expected to develop during the pre-dawn hours. && .Marine... Outside of the daily sea breeze circulation, winds and seas will remain low through the forecast period. The sea breeze on Monday may be a bit stronger than usual with winds around 15 knots near the coast. && .Fire Weather... Red Flag conditions are not expected this week. && .Hydrology... Localized rainfall will continue to be possible with the storms through this afternoon, especially those that remain near the sea breeze boundary. While these individual storms may briefly present a minor flood threat from high rainfall rates, widespread flooding is not anticipated. Area rivers have shown some minor rises with the recent rainfall, though all points are expected to remain well below flood stage. && .Preliminary Point Temps/PoPs... Tallahassee 72 95 72 94 71 / 20 20 10 20 10 Panama City 75 90 75 89 73 / 10 20 10 10 10 Dothan 72 96 72 93 72 / 30 30 20 20 10 Albany 72 95 72 95 71 / 30 30 20 20 10 Valdosta 70 96 70 95 71 / 30 30 20 20 10 Cross City 71 94 70 92 70 / 20 20 10 20 10 Apalachicola 74 88 74 85 73 / 10 20 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...WOOL SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...WOOL MARINE...GODSEY FIRE WEATHER...WOOL HYDROLOGY...GODSEY
In the hours before
Local storm report, Jun 8, 4:22 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 SW QUINCY AIRPORT 30.59N 84.57W
06/08/2014 GADSDEN FL 911 CALL CENTER
SEVERAL TREES FELL THROUGHOUT QUINCY. ONE TREE CAUGHT ON
FIRE AS IT STRUCK A POWER LINE.
&&
MCDERMOTLocal storm report, Jun 8, 5:24 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG ELBA 31.41N 86.07W
06/08/2014 COFFEE AL 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
MCDERMOTLocal storm report, Jun 8, 5:39 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM LIGHTNING 1 SE TALLAHASSEE 30.43N 84.27W
06/08/2014 LEON FL COUNTY OFFICIAL
THREE STRUCTURE FIRES DUE TO LIGHTNING. THEIR LOCATIONS
INCLUDE BROOME ST...SHADOWMOSS DR...AND WEST PENSACOLA
STREET.
&&
HARRIGANLocal storm report, Jun 8, 6:04 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 W GREENVILLE 30.47N 83.69W
06/08/2014 MADISON FL EMERGENCY MNGR
TREES DOWN
&&
MCDERMOTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:10 AM EDT | Special Weather Statement | TAE | Calhoun, Clay, Lee, Quitman, Randolph, Terrell | 50 min |
| Jun 8, 4:34 AM EDT | Special Weather Statement | TAE | Baker, Ben Hill, Berrien, Colquitt, Cook, Irwin and 4 more | 56 min |
| Jun 8, 5:32 AM EDT | Special Weather Statement | TAE | Brooks, Cook, Grady, Lanier, Lowndes, Thomas and 1 more | 58 min |
| Jun 8, 4:00 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 45 min |
| Jun 8, 6:03 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Mitchell, Thomas | 42 min |
| Jun 8, 6:14 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Miller, Seminole | 46 min |
| Jun 8, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 52 min |
| Jun 8, 6:42 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 16 min |
| Jun 8, 6:59 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Seminole | 31 min |
| Jun 8, 7:37 PM EDT | Special Weather Statement | TAE | Ben Hill | 53 min |
| Jun 8, 3:31 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 44 min |
| Jun 8, 3:51 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 39 min |
| Jun 8, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 47 min |
| Jun 8, 4:52 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 38 min |
| Jun 8, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 50 min |
| Jun 8, 5:33 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jun 8, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 39 min |
| Jun 8, 5:40 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 50 min |
| Jun 8, 5:43 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 47 min |
| Jun 8, 6:07 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Jun 8, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton | 41 min |
| Jun 8, 7:04 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.